Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS New Orleans, LA

November 16, 20145 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2014, 3:15 PM CST for 5 parishes in Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2014, 3:15 PM CST (21:15 UTC)
Expired
Nov 16, 2014, 4:00 PM CST
In force
45 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 2:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
624 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS54 KLIX 162115
SVRLIX
LAC033-037-047-077-121-162200-
/O.NEW.KLIX.SV.W.0079.141116T2115Z-141116T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  EXTREME SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST
  LOUISIANA...
  NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  NORTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 400 PM CST

* AT 313 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 8
  MILES SOUTHWEST OF LOTTIE...OR NEAR KROTZ SPRINGS...AND MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LIVONIA...MARINGOUIN AND ERWINVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.

&&

LAT...LON 3052 9174 3056 9175 3068 9137 3069 9134
      3067 9134 3065 9131 3070 9132 3073 9123
      3049 9115 3039 9163 3047 9168 3049 9171
      3049 9175 3051 9176
TIME...MOT...LOC 2115Z 252DEG 27KT 3047 9170

$$

TD
1 follow-up statement
853 
WWUS54 KLIX 162154
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CST SUN NOV 16 2014

LAC033-037-162203-
/O.CAN.KLIX.SV.W.0079.000000T0000Z-141116T2200Z/
EAST FELICIANA LA-EAST BATON ROUGE LA-
354 PM CST SUN NOV 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST BATON ROUGE AND EAST
FELICIANA PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.

LAT...LON 3060 9162 3065 9147 3069 9134 3066 9133
      3065 9130 3054 9136 3042 9164 3047 9167
      3050 9173
TIME...MOT...LOC 2153Z 249DEG 27KT 3064 9136 3050 9164

$$

LAC047-077-121-162200-
/O.CON.KLIX.SV.W.0079.000000T0000Z-141116T2200Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-IBERVILLE LA-
354 PM CST SUN NOV 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR IBERVILLE...POINTE COUPEE AND WEST BATON ROUGE PARISHES...

AT 351 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 8 MILES NORTH OF ERWINVILLE TO LOTTIE...OR 
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEW ROADS TO 6 MILES
SOUTHEAST OF KROTZ SPRINGS...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARINGOUIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 1000 PM 
CST. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

&&

LAT...LON 3060 9162 3065 9147 3069 9134 3066 9133
      3065 9130 3054 9136 3042 9164 3047 9167
      3050 9173
TIME...MOT...LOC 2153Z 249DEG 27KT 3064 9136 3050 9164

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 12:50 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 16, 12:50 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1250 PM CST SUN NOV 16 2014

.SOUNDING DISCUSSION...

18Z SOUNDING MORE UNSTABLE THAN THE 12Z FLIGHT AS EXPECTED.
PW WENT FROM 1.12 TO 1.47 INCHES. LI DOWN TO -0.5 WITH THE
0 TO 3 KM RELATIVE HELICITY INCREASED TO 402 MSQ/SSQ.
IMPRESSIVE LOW LEVEL JET WITH 40KT AT 1800FT. WINDS ARE
MIXING TO THE GROUND AND ALREADY GUSTING TO 32KT AT KMSY
AND 27KT AT KBTR. THIS WILL CONTINUE TO SPREAD NORTH TO
THE NORTHSHORE AND SW MS AHEAD OF THIS LINE OF STORMS. THE
TAKEAWAY IS WE ARE MORE UNSTABLE WITH THUNDERSTORMS THIS
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER PER SPC
AND WELL SUPPORTED BY THE 18Z SOUNDING. THE MAIN THREAT WILL
BE STRONG GUSTY WINDS OVER 60MPH AND A SLIGHT CHANCE OF
TORNADOES WITH THE STRONGER THUNDERSTORMS. STAY TUNED FOR
ANY WATCHES AND WARNINGS THIS AFTERNOON. KEG

&&

.PREV DISCUSSION... /ISSUED 1012 AM CST SUN NOV 16 2014/

UPDATE...
SHOWERS AND THUNDERSTORMS ARE ONGOING JUST OFF TO THE WEST OF THE
FORECAST AREA. HAVE UPDATED THE FORECAST TO SHOW THE INCREASE IN
TEMPERATURES AND DEWPOINTS. THE STORM PREDICTION CENTER STILL
MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER OVER OUR FORECAST AREA.
THE LATEST HRRR SUGGEST THAT THE BULK OF THE THUNDERSTORMS SHOULD
START MOVING INTO THE AREA AFTER NOON IN THE WESTERN PORTIONS OF
THE FORECAST AREA. WE WILL HAVE TO WATCH STORM DEVELOPMENT THIS
AFTERNOON AS THE ATMOSPHERE IS BECOMING MORE UNSTABLE AHEAD OF THE
FRONT. THIS WILL ONLY ADD TO CONVECTIVE STRENGTH LATER THIS
AFTERNOON. 13/MH

PREV DISCUSSION... /ISSUED 732 AM CST SUN NOV 16 2014/

SOUNDING DISCUSSION...

MUCH DIFFERENT LOOKING SOUNDING THAN THIS TIME YESTERDAY. SOUTHERLY
FLOW MEASURED FROM THE SFC TO 6800FT THEN SSW FLOW THROUGH MUCH OF
THE ATMO. MOISTURE EVIDENT FROM THE SFC TO 10500FEET WITH A DRY
LATER ABOVE THROUGH 33KFT WHERE SOME UPPER LEVEL MOISTURE WAS
MEASURED. PW UP TO 1.12 INCHES WITH THIS SOUNDING. SEVERE PARAMETERS
NOT THERE YET...HOWEVER THIS SNAP SHOT OF THE ATMO WILL MODIFY THROUGH
THE DAY AND BECOME RIPE FOR SOME THUNDERSTORMS WITH A SLIGHT CHANCE
OF SEVERE WEATHER.

PREV DISCUSSION... /ISSUED 420 AM CST SUN NOV 16 2014/

SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH FROM TEXAS COAST
TO CENTRAL MISSISSIPPI AND A LOW OVER CENTRAL TEXAS. PRECIPITABLE
WATER PLOTS ON A PLANER VIEW REVEALED A SURGE OF MOISTURE WITH
VALUES AROUND 1.25 INCHES ALONG THE CENTRAL TEXAS COAST AT 00Z.
SURFACE DEWPOINT READINGS RANGE FROM THE UPPER 40S ACROSS SOUTH
MISSISSIPPI TO THE MID 50S ALONG THE LOUISIANA COAST. MANY POINTS
HAVE SEEN THEIR MORNING LOWS AND TEMPS CONTINUE TO RISE BEFORE
SUNSET. UPPER AIR ANALYSIS SHOWED A SOUTHWESTERLY FLOW OVER THE
SOUTHERN TIER CONUS AND A POSITIVELY TILTED TROUGH FROM THE
MINNESOTA TO THE GREAT BASIN. ISOTACH ANALYSIS AT 250MB SHOWED A
JET MAX AROUND 140 KNOTS ON THE BACK SIDE OF THE WAVE...FROM
NORTHERN CALIFORNIA TO NORTHERN NEW MEXICO. WATER VAPOR IMAGERY
SHOWED DARKENING OR VIGOROUS DISTURBANCE ASSOCIATED WITH THE JET
MAX OVER SOUTHERN NEVADA AND ANOTHER DISTURBANCE OVER WESTERN
MONTANA. REGIONAL RADARS CONTINUE TO SHOW AN INCREASE IN COVERAGE
OF SHOWERS FROM NORTH MISSISSIPPI TO NORTH LOUISIANA TO SOUTHEAST
TEXAS.

DISCUSSION...
SURFACE INVERTED TROUGH WILL SLOWLY EVOLVE INTO A LOW OVER
SOUTHWEST MISSISSIPPI/CENTRAL LOUISIANA. SURFACE DEWPOINT WILL
INCREASE INTO THE 60S AND POOL ALONG TO THE TROUGH AXIS TODAY AND
PLACING MOST OF THE FORECAST AREA IN THE WARM SECTOR. SURFACE
WINDS WILL BECOME SOUTHERLY TODAY. THE APPROACHING UPPER LEVEL
TROUGH WILL MAINTAIN A SOUTHWEST FLOW OF 50 TO 60 KNOTS 500 TO
200MB OVER FORECAST AREA. VEERING WINDS WINDS TODAY SHOW INCREASE
OF LL HELICITY VALUES 300 TO 500 M/S ACROSS THE NORTH HALF OF
FORECAST AREA...ACCORDING TO GFS. HOWEVER...MEANINGFUL CAPE VALUES
RANGE FROM 100 TO 700J/KG ACROSS SOUTH MISSISSIPPI AND EAST
CENTRAL LOUISIANA THIS AFTERNOON THROUGH THIS EVENING. AT THE SAME
TIME...PW VALUES WILL POOL ALONG THE FRONTAL BOUNDARY AND AHEAD OF
THE MAIN TROUGH WITH VALUES UP TO 1.75 INCHES. WIDESPREAD SHOWERS
AND EMBEDDED TS WILL DEVELOP OVER THE NORTHWEST ZONES THIS
AFTERNOON AND SLOW MOVE EAST THIS EVENING AND OVERNIGHT. AS A
RESULT...WILL MAINTAIN CATEGORICAL RAIN CHANCES WITH THIS SYSTEM
PRODUCING PRODUCING 1 TO 2 INCREASE ACROSS THE FORECAST AREA THIS
AFTERNOON AND TONIGHT. MANY AREAS ARE EXTREMELY DRY AND SHOULD
HANDLE THE HEAVY RAINFALL.

EXPECTING THE TROUGH TO PUSH THE MOISTURE THROUGH BY MONDAY
MORNING. THE SECOND SURGE ASSOCIATED WITH THE DISTURBANCE UP NORTH WILL
ARRIVE MONDAY AND SCOUR OUR THE REMAINING MOISTURE AND CLOUD
COVER. STRONG COLD AIR ADVECTION WILL ALLOW TEMPS DIVE AGAIN AND
POSSIBLY PUSH PARTS OF SOUTHWEST MISSISSIPPI TO A HARD FREEZE
TUESDAY AND SOUTH SHORE TO A NEAR FREEZE. SOME MODERATION WILL
OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM BRINGING A CHANCE OF
RAIN FRIDAY AND NEXT WEEKEND. INSTABILITY MAY LAG TIL SATURDAY SO
WILL THUNDER UNTIL THE WEEKEND.

AVIATION...
CONDITIONS WILL GRADUALLY DETERIORATE TODAY AS A COLD FRONT
APPROACHES THE AREA. MVFR CIGS ARE EXPECTED TO SET IN DURING THE
LATE MORNING OR EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE AREA THIS AFTERNOON AND WILL REMAIN IN THE AREA THROUGH
TONIGHT. WINDS WILL BE ELEVATED OUT OF THE SOUTH TODAY AND WILL
SHIFT TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT.

MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. INCREASED ONSHORE FLOW WILL DEVELOP IN ADVANCE OF THIS
LOW...AND EXERCISE CAUTION HEADLINES HAVE BEEN HOISTED FOR ALL
COASTAL WATERS TODAY WITH SMALL CRAFT ADVISORIES TAKING EFFECT
TONIGHT. A STRONG FRONTAL BOUNDARY WILL SHIFT WINDS TO THE NORTHWEST
AND NORTH ON MONDAY AND WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE. FREQUENT STRONGER GUSTS MAY STILL NECESSITATE A GALE WATCH OR
WARNING OVER THE OPEN GULF WATERS...ESPECIALLY MONDAY NIGHT. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING POTENTIAL FOR ISOLATED SEVERE WEATHER THIS
             AFTERNOON THROUGH TONIGHT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  47  23  44 / 100  30  10   0
BTR  40  49  23  47 / 100  30  10   0
ASD  45  52  25  47 / 100  40  10   0
MSY  47  51  32  47 / 100  40  10   0
GPT  48  53  27  47 / 100  40  10   0
PQL  50  54  26  47 / 100  40  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 PM TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 PM TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Nov 16, 11:57 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST SUN NOV 16 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-170600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1157 AM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE REGION
AS SCATTERED TO NUMEROUS THUNDERSTORMS IMPACT THE AREA ALONG AND
AHEAD OF A COLD FRONT. TIMING WILL BE FROM THE MID AFTERNOON THROUGH
THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL
BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO TORNADOES WILL ALSO
BE POSSIBLE.

STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY AND TONIGHT.
EXERCISE CAUTION HEADLINES ARE IN EFFECT TODAY FOR ALL OF THE
COASTAL WATERS WITH SMALL CRAFT ADVISORIES TAKING EFFECT TONIGHT
FOR THE OPEN GULF WATERS. REFER TO THE LATEST MARINE WEATHER
MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL
CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS
THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT MONDAY THROUGH TUESDAY. OCCASIONAL GALE FORCE GUSTS
WILL BE POSSIBLE...ESPECIALLY OVER THE OPEN WATERS MONDAY NIGHT.
IF GUSTS BECOME MORE FREQUENT...A GALE WARNING MAY BE NECESSARY.

ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS
MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE
WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH
NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD
EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE
TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT...
MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Special weather statement, Nov 16, 11:02 AM CST, 4 hours 13 minutes before
LAZ034-035-MSZ068-161800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SIMMESPORT...OR ABOUT 8 MILES
NORTHWEST OF LETTSWORTH...MOVING NORTHEAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LETTSWORTH...FORT ADAMS...WOODVILLE AND DOLOROSA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3135 9118 3106 9120 3086 9182 3098 9181
      3105 9173 3105 9166 3103 9164 3099 9165
      3103 9157 3106 9157 3111 9163 3114 9163
      3124 9156 3122 9152 3124 9149 3128 9150
      3133 9147 3132 9142 3138 9127
TIME...MOT...LOC 1701Z 246DEG 37KT 3101 9178
Special weather statement, Nov 16, 12:15 PM CST, 3 hours before
MSZ068-069-161915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1215 PM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...

AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF LIBERTY...OR ABOUT 3
MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...LIBERTY AND SMITHDALE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3135 9083 3135 9056 3106 9057 3102 9115
      3134 9104 3135 9102 3134 9100 3136 9098
      3136 9095 3136 9084
TIME...MOT...LOC 1815Z 237DEG 35KT 3116 9100
Special weather statement, Nov 16, 2:22 PM CST, 53 minutes before
LAZ034>036-047-162115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
WEST FELICIANA PARISH...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF MELVILLE...OR ABOUT 6
MILES SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MORGANZA...BATCHELOR...NEW ROADS...ST. FRANCISVILLE...
WAKEFIELD AND SPILLMAN

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3100 9144 3100 9129 3071 9122 3070 9125
      3067 9129 3061 9130 3049 9145 3049 9158
      3050 9168 3081 9176
TIME...MOT...LOC 2021Z 221DEG 35KT 3068 9161

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:02 AM CSTSmall Craft AdvisoryLIX54 hr
Nov 16, 1:47 PM CSTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana28 min
Nov 16, 2:22 PM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana53 min
Nov 16, 4:03 PM CSTSpecial Weather StatementLIXWest Baton Rouge42 min
Nov 16, 4:10 PM CSTWind AdvisoryLIXSaint Bernard, Saint John the Baptist26 hr
Nov 16, 4:14 PM CSTGale WarningLIX38 hr
Nov 16, 4:14 PM CSTSmall Craft AdvisoryLIX52 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.